Monday, September 19, 2011
How can one tiny green pill cause so much aggravation? Leg weakness, swollen joints and cramps, insomnia, extreme hunger and thirst. Then there are Digestive problems along with mental and emotional instability. Let's just say the one 4mg decadron tablet I ingest twice a day has by far been the most challenging of any treatment I have had thus far. I have been on some form of it since July 21st whether by I.V. or pill.
When I allow myself to focus on the side effects of the steroid and radiation and dwell on my physical pain, I find my life narrows even more and my thoughts become out of control. I cocoon into a self gaze. I did that yesterday. And the Lord in His mercy spoke to me.
In the wilderness he was starving, thirsty and mentally exhausted. In the garden he was emotionally spent and left alone by his closest companions who were too weak to watch and pray with him. He was arrested, beaten, had his hair and beard pulled out. Then there is the cross.
Who else would know more about physical pain than Jesus himself? I began meditating on the well documented account of the crucifixion from a medical perspective. Here a trauma surgeon talks about what Jesus endured.
I know that He knows. He is intimately, mercifully aware of what is going on in my body. There is no thing that He has not endured before me or that He is not willing to walk through with me.